Alert archive / Colorado / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Denver/Boulder, CO

April 6, 20155 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 6, 2015, 4:58 AM MDT for 5 counties in Colorado. It took effect at Apr 6, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 4:58 AM MDT (10:58 UTC)
In effect from
Apr 6, 2015, 12:00 PM MDT
Expired
Apr 6, 2015, 6:00 PM MDT
In force
6 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4483 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS85 KBOU 061058
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
458 AM MDT MON APR 6 2015

.LOW RELATIVE HUMIDITY AND VERY WARM AND GUSTY WINDS WILL COMBINE
TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND
FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES
IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE REASONS A RED
FLAG WARNING HAS BEEN ISSUED FOR FIREWEATHER ZONES 241...246 AND
247. THE WARNING WILL BE IN EFFECT FROM 12 NOON TODAY TO 6 PM MDT
THIS EVENING.

COZ241-246-247-061900-
/O.NEW.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
458 AM MDT MON APR 6 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR VERY WARM AND GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIREWEATHER ZONES 241...246 AND 247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR VERY WARM AND GUSTY WINDS AND LOW RELATIVE
HUMIDITY...WHICH WILL BE IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247.

* TIMING...NOON TODAY TO 6 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS
  WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID
  FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS
  WILL MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON
  WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
BAKER
3 follow-up statements
908 
WWUS85 KBOU 061654
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1054 AM MDT MON APR 6 2015

.LOW RELATIVE HUMIDITY AND VERY WARM AND GUSTY WINDS WILL COMBINE
TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND
FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT...LINCOLN...AND PARK COUNTIES
IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE REASONS A RED
FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES
214...241...246 AND 247. THE WARNING WILL BE IN EFFECT FROM 12
NOON TODAY TO 6 PM MDT THIS EVENING.

COZ214-070000-
/O.EXA.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
1054 AM MDT MON APR 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR ZONE 214...PARK COUNTY.

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 214.

* TIMING...NOON TODAY TO 6 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS WILL
  HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID FIRE
  SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL CONDITIONS WILL
  MOST LIKELY EXIST DURING THE LATTER HALF OF THE AFTERNOON WHEN
  WINDS ARE LIKELY TO BE AT THEIR STRONGEST. TEMPERATURES WILL
  ONLY REACH INTO THE MID TO UPPER 50S BUT WITH INCREASED WINDS
  AND LOWER RELATIVE HUMIDITIES COMBINED WITH DRY FUELS INCLUSION
  IN WARNING WAS WARRANTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ241-246-247-070000-
/O.CON.KBOU.FW.W.0005.150406T1800Z-150407T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
1054 AM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 214..246...AND 247.

* AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247.

* TIMING...NOON TODAY TO 6 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 
  CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER 
  HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR 
  STRONGEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
562 
WWUS85 KBOU 061934
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
134 PM MDT MON APR 6 2015

.LOW RELATIVE HUMIDITY AND WARM AND GUSTY WINDS WILL COMBINE
TOGETHER WITH DRY FUELS TO POTENTIALLY PRODUCE CRITICAL WILDLAND
FIRE BEHAVIOR ACROSS EASTERN DOUGLAS...ELBERT...LINCOLN...AND PARK
COUNTIES IN EAST CENTRAL COLORADO THIS AFTERNOON. FOR THESE
REASONS A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES
214...241...246 AND 247. THE WARNING WILL BE IN EFFECT FROM 12
NOON TODAY TO 6 PM MDT THIS EVENING.

.LOW RELATIVE HUMIDITIES AS WELL AS GUSTY WINDS COMBINED WITH DRY
FUELS WILL BRING ANOTHER THREAT OF CRITICAL FIRE WEATHER BEHAVIOR
TOMORROW AFTERNOON FOR ELBERT...LINCOLN AND EASTERN DOUGLAS
COUNTIES. FOR THIS REASON A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
THESE AREAS FROM NOON TUESDAY UNTIL 6 PM MDT TUESDAY EVENING.

COZ241-246-247-070345-
/O.NEW.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/
/O.CON.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
134 PM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 241...246 AND 247

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR ZONES 241...246 AND 247

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
TUESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 241...246 AND 247.

* TIMING...NOON TODAY TO 6 PM MDT THIS EVENING FOR RED FLAG
  WARNING. THEN NOON TOMORROW TO 6 PM MDT TOMORROW FOR FIRE
  WEATHER WATCH. 

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 
  CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER 
  HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR 
  STRONGEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ214-070000-
/O.CON.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
134 PM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 214...PARK COUNTY

* AFFECTED AREA...FIRE WEATHER ZONE 214.

* TIMING...NOON TODAY TO 6 PM MDT THIS EVENING.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...WARM AND GUSTY SOUTHWEST WINDS AND DRY CONDITIONS 
  WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE GROWTH AND RAPID 
  FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. CRITICAL 
  CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER HALF OF 
  THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR STRONGEST. 
  TEMPERATURES WILL ONLY REACH INTO THE MID TO UPPER 50S BUT 
  WITH INCREASED WINDS AND LOWER RELATIVE HUMIDITIES COMBINED 
  WITH DRY FUELS INCLUSION IN WARNING WAS WARRANTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM
TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
609 
WWUS85 KBOU 070016
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
616 PM MDT MON APR 6 2015

.THE RED FLAG WARNING FOR FIRE WEATHER ZONES 214...241...246 AND
247 HAS EXPIRED. 

.A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR FIRE WEATHER
ZONES 241...246 AND 247 FROM NOON UNTIL 6 PM MDT TUESDAY EVENING.
LOW RELATIVE HUMIDITIES AS WELL AS GUSTY WINDS COMBINED WITH DRY
FUELS WILL BRING ANOTHER THREAT OF CRITICAL FIRE WEATHER BEHAVIOR
TUESDAY AFTERNOON FOR ELBERT...LINCOLN AND EASTERN DOUGLAS
COUNTIES.

COZ241-246-247-070830-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/
/O.CON.KBOU.FW.A.0002.150407T1800Z-150408T0000Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
616 PM MDT MON APR 6 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 241...246
AND 247...

...RED FLAG WARNING HAS EXPIRED AT 6 PM THIS EVENING FOR FIRE
WEATHER ZONES 241...246 AND 247...

* AFFECTED AREA...EASTERN DOUGLAS...ELBERT AND LINCOLN COUNTIES.

* TIMING...THE FIRE WEATHER WATCH WILL BE IN EFFECT FROM NOON
  TUESDAY TO 6 PM MDT TUESDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH
  TUESDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...VERY WARM AND GUSTY SOUTHWEST WINDS AND DRY 
  CONDITIONS WILL HAVE THE POTENTIAL TO PRODUCE LARGE FIRE 
  GROWTH AND RAPID FIRE SPREAD PARTICULARLY ON OPEN RANGELAND. 
  CRITICAL CONDITIONS WILL MOST LIKELY EXIST DURING THE LATTER 
  HALF OF THE AFTERNOON WHEN WINDS ARE LIKELY TO BE AT THEIR 
  STRONGEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

COZ214-070130-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-150407T0000Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
616 PM MDT MON APR 6 2015

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 214...


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:29 AM MDT, 29 minutes earlier.

Area forecast discussion, Apr 6, 4:29 AM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
429 AM MDT MON APR 6 2015

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 426 AM MDT MON APR 6 2015

NERN COLORADO REMAINS UNDER THE INFLUENCE OF A DEEP SWLY FLOW THAT
CONTINUES TO SPREAD LOW SPECIFIC HUMIDITY AND ANOMALOUSLY WARM
AIR BATHING THE REGION. BOUNDARY LAYER AIR REMAINS WELL MIXED ON
THE PLAINS EVEN AT THIS HOUR WITH DOWNSLOPE FLOW OFF THE FOOTHILLS
AND PALMER DIVIDE...SUCH THAT CURRENT TEMPS ON THE PALMER DVD ARE
IN THE UPR 40S/LOWER 50S. THESE BALMY AIR TEMPS AND SINGLE DIGIT
DEW POINTS ARE A PRELUDE TO THE UNSEASONABLY WARM...DRY AND GUSTY
CONDITIONS EXPECTED THIS AFTERNOON ON THE PALMER DVD FROM ERN
DOUGLAS TO LINCOLN COUNTIES. AMPLE SUNSHINE...LOW RHS AND GUSTY
WINDS OF THE PAST COUPLE OF DAYS HAVE LIKELY ERASED TO THE
BENEFITS OF THE LIGHT PCPN THAT FELL IN THIS AREA LATE LAST WEEK.
FURTHERMORE WITH AFTERNOON TEMPS FCSTD TO BE IN THE 70S...MIN RH
VALUES DOWN IN THE SINGLE DIGITS AND SWLY WINDS GUSTING TO AROUND
25 MPH...FEEL ITS NECESSARY TO ISSUE A RED FLAG WARNING FOR ERN
DOUGLAS...ELBERT AND LINCOLN COUNTIES...FIREWEATHER ZONES
241...246 AND 247. WARNING WILL RUN FROM 12 NOON TO 7 PM MDT
TODAY...WITH MOST CRITICAL FIRE CONDITIONS EXPECTED MID TO LATE
AFTERNOON WITH BEST MIXING AND WHEN SWLY WINDS SFC AND ALOFT WILL
BE AT THEIR STRONGEST.

ELSEWHERE...SWLY WINDS ALSO EXPECTED TO BECOME GUSTY IN THE MTNS
AND HIGH VALLEYS THROUGH THE DAY. COULD SEE SWLY WIND GUSTS IN
THE 20-30 KT RANGE IN PORTIONS OF NORTH...MIDDLE AND SOUTH PARKS
DURING THE AFTERNOON. FORTUNATELY FUELS IN THESE AREAS ARE
REPORTEDLY TOO GREEN AND/OR WET FOR LARGE FIRE GROWTH. SO NO RED
FLAG WARNING HERE...AS LONG AS FUEL CONDITIONS REMAIN UNCHANGED.
HIGHS TODAY AS MUCH AS 16-22 DEG F ABOVE AVERAGE FOR THE DATE.
FYI...RECORD HIGH AT DENVER IS 83 DEG F. THINKING WE/LL MISS THAT
ONE BY 8 DEGS OR SO. HOWEVER...BY MID TO LATE THIS AFTERNOON TEMPS
ACRS THE FAR NERN CORNER OF THE CWA WILL LEVEL OUT OR EVEN FALL
WITH A WEAK COLD FRONT BACKING INTO THE AREA ON GUSTY EAST-
SOUTHEASTERLY SFC WINDS.

TONIGHT...MESOSCALE MODELS SHOW THE FRONT MENTIONED ABOVE MOVING
WESTWARD UP THE PLATTE RVR VALLEY...POSSIBLY AS FAR WEST AS
GREELEY. MODEL CROSS SECTIONS SHOW A SHALLOW LAYER OF NEAR
SATURATED AIR BEHIND THIS FRONT MAKING ITS WAY AS FAR WEST AS
MORGAN COUNTY...POSSIBLY FORMING AREAS OF STRATUS AND PATCHY FOG
AFTER MIDNIGHT. POST-FRONTAL AIR APPEARS TOO SHALLOW FOR ANY
PRECIP SUCH AS DRIZZLE. CLOSER TO THE FRONT RANGE...MODELS SHOW
DOWNSLOPING SOUTH-SOUTHWESTERLY WINDS BECOMING LIGHT AND VARIABLE
AS THE FRONTAL SURGE MOVES CLOSER TO THE AREA...AND PERHAPS NELY
IN DIRECTION BY AROUND DAWN. AT THIS TIME DO NOT SEE LOW CLOUDS OR
FOG REACHING AS FAR WEST OF THE I-25 CORRIDOR. IN THE HIGH
COUNTRY...OVER EXPOSED HIGHER TERRAIN SWLY WINDS WILL REMAIN QUITEGUSTY
AS THE DEEPENING UPPER TROUGH OUT WEST INCHES CLOSER TO COLORADO.
OVERNIGHT LOWS WILL ALSO REMAIN QUITE MILD IN THE HIGH COUNTRY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 426 AM MDT MON APR 6 2015

ON TUESDAY...POST FRONTAL AIRMASS IN PLACE OVER FAR EASTERN
COLORADO WITH RETURN OF EAST AND SOUTHEAST WINDS AND INCREASING
LOW LEVEL MOISTURE. MOISTURE DEPTH LOOKS FAIRLY SHALLOW SO NO
MENTION OF DRIZZLE BUT CERTAINLY STRATUS AND PATCHY FOG AROUND THE
NORTHEAST CORNER OF THE STATE. FURTHER WEST OVER THE FRONT
RANGE...FRONT TOO SHALLOW FOR MUCH EFFECT WITH CONTINUED
DOWNSLOPE AND DRY AIRMASS STILL IN PLACE. IT WILL BE COOLER THOUGH ON
TUESDAY. LOW LEVEL MOISTURE REDEVELOPS TUESDAY NIGHT ON CONTINUED
SOUTHEAST WINDS AND POSSIBLE DENVER CYCLONE DEVELOPMENT. THIS MAY
RESULT IN CLOUDS AND FOG FURTHER WEST TOWARDS THE FRONT
RANGE...ESPECIALLY LOCATIONS NORTH AND EAST OF DENVER.

STILL WATCHING STRONG STORM SYSTEM WHICH WILL APPROACH COLORADO ON
WEDNESDAY BEFORE LIFTING ACROSS NORTHERN COLORADO AND SOUTHERN
WYOMING LATE WEDNESDAY NIGHT AND THURSDAY AS AN OPEN WAVE. MODELS
ARE A BIT MORE CONSISTENT WITH THIS NORTHERN TRACK AS BEST QG
UPWARD FORCING REMAINS ACROSS WYOMING AND NEBRASKA. WILL CONTINUE
TO KEEP HIGHER POPS OVER FAR NORTHERN COLORADO AND BORDERING WITH
WYOMING AND NEBRASKA. LESSER POPS FURTHER WEST WITH EXPECTED MORE
DOWNSLOPE FLOW AS THE TROF PASSES ACROSS. COOLER BEHIND THE TROF
ON THURSDAY BEFORE WARMING AGAIN FOR FRIDAY AND INTO THE WEEKEND.
MAINLY RAIN WITH THIS SYSTEM ACROSS THE PLAINS EXCEPT SOME MIX
WITH SNOW WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 426 AM MDT MON APR 6 2015

VFR CONDITIONS EXPECTED AT DENVER AREA TERMINALS TODAY AND
TONIGHT. S-SWLY WINDS OF 8-15KTS EXPECTED THROUGH LATE MORNING...
THEN SELY AT 5-10 KTS THROUGH MID-AFTERNOON...THEN EITHER LIGHT
AND VARIABLE WNDS OR E-NELY WNDS OF LESS THAN 8 KTS UNTIL EVENING
BEFORE SWITCHING BACK TO S-SWLY AT 7-12KTS BY AROUND 04Z. HOWEVER
LATE TONIGHT...KBJC AND KDEN MAY SEE A GRADUAL SHIFT TO A N-NELY
WIND OF 5-8KTS WITH A SHALLOW LAYER OF COOLER/MOIST AIR MOVING UP
THE SOUTH PLATTE VALLEY. CAN NOT RULE OUT A FEW SUNRISE STRATUS
CLOUDS.

&&

.FIRE WEATHER...
ISSUED AT 426 AM MDT MON APR 6 2015

AMPLE SUNSHINE...LOW RHS/DEWPOINTS AND GUSTY SWLY WINDS OF THE
PAST COUPLE OF DAYS HAVE LIKELY ERASED TO THE BENEFITS OF THE
LIGHT PCPN THAT FELL OVER THE PALMER DIVIDE LATE LAST WEEK.
AND WITH AFTERNOON TEMPS TODAY EXPECTED TO PUSH INTO THE
70S...MIN RH VALUES IN THE SINGLE DIGITS AND SWLY WINDS GUSTING
TO AROUND 25 MPH...FEEL ITS NECESSARY TO ISSUE A RED FLAG WARNING
FOR ERN DOUGLAS...ELBERT AND LINCOLN COUNTIES...FIREWEATHER ZONES
241...246 AND 247. WARNING WILL RUN FROM 1200 HRS TO 1900 HOURS
MDT TODAY...WITH THE MOST CRITICAL FIRE CONDITIONS EXPECTED MID
TO LATE AFTERNOON WITH BEST MIXING AND WHEN SWLY SFC AND TRANSPORT
WINDS WILL BE AT THEIR STRONGEST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...BAKER
FIRE WEATHER...BAKER
Hazardous weather outlook, Apr 5, 10:10 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1010 AM MDT SUN APR 5 2015

COZ030>051-061615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1010 AM MDT SUN APR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOW HUMIDITY AND ABOVE AVERAGE TEMPERATURES WILL ELEVATE THE
WILDLAND FIRE DANGER TODAY. HOWEVER...RECENT PRECIPITATION AND
LIGHTER WINDS ON THE PLAINS...AND LESS THAN FAVORABLE FUEL
MOISTURE CONDITIONS IN THE MOUNTAINS AND HIGH VALLEYS...WILL
REDUCE THE RISK OF LARGE WILDLAND FIRE GROWTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT STORM SYSTEM WILL MOVE ACROSS NORTHERN COLORADO FROM
WEDNESDAY NIGHT THROUGH THURSDAY. THERE WILL BE A CHANCE OF RAIN
AND SNOW SHOWERS AND COOLER TEMPERATURES ESPECIALLY OVER FAR
NORTHERN COLORADO. DRIER AND WARMER WEATHER RETURNS FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/DANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 1:34 PM MDTFire Weather WatchBOUArapahoe, Douglas, Elbert, Lincoln15 hr

Nearby

Red Flag Warnings in Colorado, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.